Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hiv, fatigue, and...*cough*insanity?*cough*
Jan 22, 2007

Hey Dr. Bob!

Thanks for inviting me over to this forum - I'm still cackling over that letter from Dubya. Geez, is it '08 yet?

I think I have a fatigue-related question. I'm a 25yo female, about to go in for more labs but the last ones had me at a 600 CD4 count and a 500,000 vl. For the past month or so, I've had some trouble waking up and I've been getting tired anywhere from five to seven o'clock. I've gotten into the habit of drinking coffee in the evening for a second wind. Today, though, was weird. Finally got up, could not concentrate, felt like I was still asleep..laid back down, and was totally not in touch with reality. I felt like I was drugged - couldn't think, felt like I was being attacked by bad memories, emotions all over the place. After the worst was over I was talking about something completely normal and broke into tears. Is HIV making me insane? Haha. Alright, I don't know if I should hit the submit question button, but I'm kinda freaked out.

I hope all is well with you - take care, much love.

Response from Dr. Frascino

Hello,

Is HIV making you insane? Nah, anyone who laughs at my Dubya jabs is perfectly sane in my book. Now the folks who think Dubya's "New New Way Froward Part 2, The Surge" will work, they are the real whack jobs!

HIV-related fatigue is extremely common and often multifactorial in etiology. Take a read through the archives of this forum to learn more about the common and not-so-common causes of HIV-associated fatigue. In your case involving fatigue, inability to concentrate and emotional lability, I would particularly investigate the possibility of a psychological cause. Depression can be associated with all the symptoms you mention. Talk to your HIV doctor about your concerns. Together you can develop a plan to identify and treat the specific underlying cause(s) of your fatigue and thereby recharge your batteries, OK?

Good luck.

Dr. Bob


Previous
scared
Next
dogged by fatigue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement